Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What do you think
Jun 12, 2001

Guys, I think that its absolutely wonderful- this web site and the time and dedication that you put into it. I have 3 final questions which Id like to pose, which may be helpful to others. 1. With all the side effects associated with the different cocktail combinations, which combination would you suggest. I recognise that youre not god, and that this is more academic than anything else, because in the end, we simply dont seem to know. 2. Currently, is it possible to reverse lypodystrophy? Until recently, it was thought that the heart could not rebuild itself, but according to research, things seem to have changed this. 3. Do you foresee a cure for HIV infection.

Thanks so very much again for your time and effort.

Michael (Pinocchio)

Response from Dr. Henry

There is no cocktail that is right for everyone. There are over 4000 possible combinations-many of them have not been studied. Much of it depends on the individual patient-what other medical problems they have and what their daily schedule is like. It also depends on whether one wants to save good drugs for later use. Some of the simple regimens such as Trizivir (one pill twice a day) or once a day D4T/ddI/Sustiva are well tolerated by most patients.

Some of the lipid changes are reversible and some have not been over the short term. I expect that we will better learn how to prevent and reverse that problem over the next decade.

A cure seems unlikely over the next several decades but there is always hope. KH



Previous
Followup to Fat Loss
Next
Very High Lipids Niacin 2,000 a day makes me sick

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement